My life has become a huge chemistry experiment. One of my main problems is that the medication that directly treats my paraplegia my body is overly sensitive to. The end result of and over medication is the cessation of breathing. It happened a year and a half ago. It really was not that much fun.
I am now at a point in my disorder that my muscles are crushing my body again. I exist at pain levels above 6 for about 75% of the day. This renders me completely incapacitated in the evenings and severely incapacitated the rest of the time.
To fix this issue we are going to start stepping up the amount of medication that gets injected into my spine very gradually. The idea is to reach a level where the pain is acceptable but I can still breathe.
This sounds crazy, but we are now aware of the indicators of an approaching overdose. With close monitoring I can get to an ER to begin reversing the process should the need arise.
My muscles are so tight that typing on a keyboard is difficult. It is one of the reasons why the number of articles that I’ve written in the last 2 months have dropped considerably. I can still type, but not anything of length. I’m writing this article with the help of voice recognition on my cell phone.
I am now back to once a week visits to my neurologist. It is a side effect going to him when you are near your worst. I was in his office when it felt like my muscles were tearing from my bones. My wife was nice enough to join us via cell phone and explain to him the frequency and intensity my issues.
It’s got things rolling. I am now looking forward to beginning the dance.
Jay C. Theriot